MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012447-20
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified bifurcated left anterior descending and diagonal artery.While advancing a 2.5x20 nc trek balloon resistance was met with the anatomy and 2 unspecified guide wires.When removing the device the distal shaft became separated and a snare was used to retrieve it.There was no adverse patient sequela reported.Another unspecified device was used to successfully complete the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified bifurcated left anterior descending and diagonal artery.While advancing a 2.5x20 nc trek balloon resistance was met with the anatomy and 2 unspecified guide wires.When removing the device the distal shaft became separated and a snare was used to retrieve it.There was no adverse patient sequela reported.Another unpspecified device was used to successfully complete the procedure.No additional information was provided.(b)(6) 2020: medwatch report received today stating: [the shaft of the inferior branch balloon broke with retained distal shaft and balloon in the coronary artery.The distal balloon catheter device was snared and completely removed from the body.].
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10, h3: device status changed from returning to discarded.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9639956
Report Number2024168-2020-00952
Device Sequence Number14150974
Product Code LOX
UDI-Device Identifier08717648151774
UDI-Public08717648151774
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1012447-20
Device Catalogue Number1012447-20
Device Lot Number90509G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/08/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR